Wow, I am so sorry to hear that this happened to you. I've known that dumping is a possibility with a pain pump but have not researched the actual probability and statistics. I am glad that you made it through the malfunction. I hope you have contacted the manufacturer.
I do not have a pain pump but I have communicated with others on this forum that do have the device. I have not personally known of anyone that this dumping has occurred.
Maybe one of them are reading this thread and will comment.
Thank You so much for responding!!! I think I need a lawyer. Can you tell me who was responsible, the pump manufacturer or the Doctor?
I will never have another pump but I am in so much pain. This was my second pump and I never had a problem and didn't know this could happen.
Am I allowed to give you my email address on this site?
A personal Injury Lawyer can give you all of the information you need if he/she thinks you have a case. I would suggest that you get the phome book out and look for a good, well recommended Personal Injury Lawyer with a large ad. They are usually the best and well known for their cases. Sorry this has happened to you and I am also glad that your alive.
This was my second pump, the first was 2/28/02 and the replacement after 5 yrs. was 2/28/07 and supposed to hold more medicine so you wouldn't have to fill it so often and last 6 to 7 yrs. I never had a problem until 10/26/09. That was a BIG wake-up for me. I tried the stimulator first but had no relief. Everybody has different levels of pain. The stimulator may work for you at least you are in control of the levels.
I love my pain doctor and feel he did no wrong but I think when I sue it will automatically involve him. Right now, I am in severe pain!!!
I am so sorry that you are having so much pain. I hope your physician will find the right combination of medications that will help ease it.
I think the manufacturer is primarily responsible. If it was implanted and maintained (if there's any recommended maintenance) correctly it should not be the physicians fault. Sometimes these things just happen and it's really no one "fault." Other times the device has a history of malfunctioning and problems. But do some research on the Internet. If there are problems with the particular device and manufacturer that was implanted in you there will be information on it.
We'll look for your updates. I hope you are able to at least find some pain relif.
I have a pain pump implanted in me but I have never heard a first hand account of this dumping issue taking place. Very scary indeed, you are very fortunate to have pulled through. My pump has Baclofen and Bupivacaine, I've already made it through an accidental Baclofen OD off oral pills back in my younger dumber days, so I can only imagine how lethal a dumping from my pump would be.
I have the stimulator and it helps but is not a cure all, I still take strong med's and I'm thinking about getting the pain pump because I can't take this any longer. Maybe with both I can have a life.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.